Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Maximal and minimal ring topologies

Author: Niel Shell
Journal: Proc. Amer. Math. Soc. 68 (1978), 23-26
MSC: Primary 12J99
MathSciNet review: 0460305
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An explicit description is given of a nondiscrete ring topology on the field Q of rational numbers which is strictly finer than the locally bounded topology on Q having the ring of integers as a preorder. It is observed that either there exist nonvaluable minimal ring topologies or there exist ring topologies containing no minimal ring topologies.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 12J99

Retrieve articles in all journals with MSC: 12J99

Additional Information

Keywords: Field topology, non-Archimedean ring topology, non-Archimedean uniformity, minimal ring topology, maximal ring topology, nonideal topology, sigma-bounded ring topology, lattice of ring topologies
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society